n South African Medical Journal - Cutaneous adverse drug reactions caused by FDCAs - we need to characterise and manage them urgently : correspondence
|Article Title||Cutaneous adverse drug reactions caused by FDCAs - we need to characterise and manage them urgently : correspondence|
|© Publisher:||Health and Medical Publishing Group (HMPG)|
|Journal||South African Medical Journal|
|Affiliations||1 University of Cape Town, 2 University of Cape Town, 3 University of Cape Town and 4 University of Cape Town|
|Publication Date||Nov 2013|
In April 2013, South Africa's Minister of Health launched fixed-dose once-a-day combination antiretrovirals (FDCAs) comprising emtricitabine, efavirenz and tenofovir (Odimune and Tribuss). During the months following the introduction of these drugs, anecdotal reports from clinicians and patients are emerging of cutaneous adverse drug reactions (CADRs) associated with them. We have recently described the clinical characteristics of efavirenz-associated CADRs. Efavirenz is a constituent of the FDCAs, so we have been actively surveying and documenting suspected FDCA-associated CADRs at Groote Schuur Hospital in Cape Town, South Africa.
Article metrics loading...